Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 184, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 20, 2005, 2:12 PM EST for Dubois County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2005, 2:12 PM EST (19:12 UTC)
- Expired
- Aug 20, 2005, 2:45 PM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 12:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:58 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 20, 10:58 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1158 AM EDT SAT AUG 20 2005 .MORNING UPDATE... CURRENT SATELLITE IMAGERY SHOWS NEARLY CLEAR SKIES ACROSS THE REGION...WITH RIDGING OVER GULF STATES NORTHWARD TO KENTUCKY AND TROUGHING OVER MINNESOTA AND WISCONSIN. MORNING OUTFLOW BOUNDARIES CONTINUE TO DISSIPATE AS THEY MOVE TOWARD/THROUGH THE FORECAST AREA (FA). CU FIELD JUST STARTING TO GET GOING OVER FAR EASTERN KENTUCKY. MOST OF THE FA STILL LOOKS TO BE CAPPED FOR THE MOST PART...VERIFIED BY 10-11 DEGREE CELSIUS 700MB TEMPS. ACARS DATA OUT OF INDIANAPOLIS SHOWING ALREADY 35 KNOTS OF 0-6KM SHEAR...AS WOLCOTT PROFILER SHOWS ABOUT 45 KNOTS. THIS DEEP-LAYER SHEAR WILL ONLY INCREASE AS MID-LEVEL TROUGH CONTINUES TO DIVE SOUTHEASTWARD TOWARD THE LOWER GREAT LAKES REGION. MORNING SOUNDINGS EDITED FOR AFTERNOON TEMPS AND DEWPOINTS INDICATE MLCAPES OVER 2500 J/KG ACROSS REGION. ONE SURFACE BOUNDARY/WIND SHIFT EXTENDS FROM SOUTHERN IL TO CENTRAL IN. COULD SEE DEVELOPMENT ALONG THIS BOUNDARY OVER THE NEXT FEW HOURS...ALTHOUGH THE FLOW IS STILL WEST-SOUTHWESTERLY...SO MOST CONVECTION WOULD STAY JUST NORTH OF FA. BUT AS TROUGH CONTINUES TO DIVE SOUTHWARD...WOULD EXPECT CONVECTION TO AFFECT FA BY THE LATE AFTERNOON/EARLY EVENING HOURS. HOWEVER...THE BEST MOISTURE CONVERGENCE AND SHEAR IS LOCATED TO THE NORTHEAST...SO ADJUSTED POPS DOWN A TAD. ALSO MENTIONED GUSTY WINDS IN ZONES WITH EXTREME MIXING THIS AFTERNOON. SINCE PRECIP WILL LIKELY HOLD OFF UNTIL LATER THIS AFTERNOON...WILL KEEP HEAT ADVISORY GOING THROUGH THIS EVENING...WITH UP TO 110 DEGREE HEAT INDICES EXPECTED. NPW UPDATE OUT SOON. && LMK WATCHES/WARNINGS/ADVISORIES... IN...HEAT ADVISORY THROUGH 6 PM TODAY. KY...HEAT ADVISORY THROUGH 6 PM TODAY. && AL
Hazardous weather outlook, Aug 20, 10:30 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT AUG 20 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID AND UPPER 90S. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES FROM 105 TO 110 DEGREES BY LATE AFTERNOON. A HEAT ADVISORY CONTINUES FOR THE ENTIRE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN APPROACHING COOL FRONT BY THE LATE AFTERNOON HOURS ACROSS SOUTH CENTRAL INDIANA. THESE STORMS ARE EXPECTED TO DEVELOP SOUTHWARD INTO CENTRAL KENTUCKY BY LATE EVENING AND SPREAD ACROSS THE REST OF THE OUTLOOK AREA OVERNIGHT. ANY STORMS THAT DEVELOP MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. AL
In the hours before
Special weather statement, Aug 20, 12:33 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 133 PM EDT SAT AUG 20 2005 INZ076>079-083-084-089>092-KYZ025-029>043-201945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...BRANDENBURG...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE 1233 PM CDT SAT AUG 20 2005 /133 PM EDT SAT AUG 20 2005/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 7 PM EDT...6 PM CDT FOR THE FOLLOWING AREAS IN INDIANA THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL INDIANA CLARK IN CRAWFORD IN DUBOIS IN FLOYD IN HARRISON IN JEFFERSON IN ORANGE IN PERRY IN SCOTT IN WASHINGTON IN IN KENTUCKY THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL KENTUCKY ANDERSON KY BOURBON KY FAYETTE KY FRANKLIN KY HARRISON KY NICHOLAS KY SCOTT KY WOODFORD KY IN NORTH CENTRAL KENTUCKY BULLITT KY HENRY KY JEFFERSON KY MEADE KY OLDHAM KY SHELBY KY SPENCER KY TRIMBLE KY THIS INCLUDES THE CITIES OF...BEDFORD...BRANDENBURG...CARLISLE... CORYDON...CYNTHIANA...FRANKFORT...GEORGETOWN...JASPER... JEFFERSONVILLE...LA GRANGE...LAWRENCEBURG...LEXINGTON... LOUISVILLE...MADISON...MARENGO...MOUNT WASHINGTON...NEW ALBANY... NEW CASTLE...PAOLI...PARIS...SALEM...SCOTTSBURG...SHELBYVILLE... SHEPHERDSVILLE...TAYLORSVILLE...TELL CITY AND VERSAILLES. AL
Special weather statement, Aug 20, 12:33 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 133 PM EDT SAT AUG 20 2005 INZ076>079-083-084-089>092-KYZ025-029>043-202300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...BRANDENBURG...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE 1233 PM CDT SAT AUG 20 2005 /133 PM EDT SAT AUG 20 2005/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 7 PM EDT...6 PM CDT FOR THE FOLLOWING AREAS IN INDIANA THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL INDIANA CLARK IN CRAWFORD IN DUBOIS IN FLOYD IN HARRISON IN JEFFERSON IN ORANGE IN PERRY IN SCOTT IN WASHINGTON IN IN KENTUCKY THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL KENTUCKY ANDERSON KY BOURBON KY FAYETTE KY FRANKLIN KY HARRISON KY NICHOLAS KY SCOTT KY WOODFORD KY IN NORTH CENTRAL KENTUCKY BULLITT KY HENRY KY JEFFERSON KY MEADE KY OLDHAM KY SHELBY KY SPENCER KY TRIMBLE KY THIS INCLUDES THE CITIES OF...BEDFORD...BRANDENBURG...CARLISLE... CORYDON...CYNTHIANA...FRANKFORT...GEORGETOWN...JASPER... JEFFERSONVILLE...LA GRANGE...LAWRENCEBURG...LEXINGTON... LOUISVILLE...MADISON...MARENGO...MOUNT WASHINGTON...NEW ALBANY... NEW CASTLE...PAOLI...PARIS...SALEM...SCOTTSBURG...SHELBYVILLE... SHEPHERDSVILLE...TAYLORSVILLE...TELL CITY AND VERSAILLES. AL
Special weather statement, Aug 20, 2:01 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 301 PM EDT SAT AUG 20 2005 INZ076>078-083-202005- DUBOIS IN-ORANGE IN-SCOTT IN-WASHINGTON IN- INCLUDING THE CITY OF...JASPER 201 PM EST SAT AUG 20 2005 ...STRONG STORMS MOVING THROUGH PARTS OF SOUTH CENTRAL INDIANA... A CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM NEAR EVANSVILLE TO BEDFORD AT 2 PM EST...WILL CONTINUE TO MOVE EASTWARD AT 20 TO 30 MPH THROUGH 3 PM EST. THESE STRONG STORMS MOST LIKELY AFFECT NORTHERN PORTIONS OF ORANGE AND WASHINGTON COUNTIES...ALONG WITH DUBOIS COUNTY DURING THIS PERIOD. THESE LOCATIONS CAN EXPECT WIND GUSTS IN THE 40 TO 50 MPH RANGE... CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS WITH THESE STORMS. CS
Special weather statement, Aug 20, 2:01 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 301 PM EDT SAT AUG 20 2005 INZ076>078-083-202005- DUBOIS IN-ORANGE IN-SCOTT IN-WASHINGTON IN- INCLUDING THE CITY OF...JASPER 201 PM EST SAT AUG 20 2005 ...STRONG STORMS MOVING THROUGH PARTS OF SOUTH CENTRAL INDIANA... A CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM NEAR EVANSVILLE TO BEDFORD AT 2 PM EST...WILL CONTINUE TO MOVE EASTWARD AT 20 TO 30 MPH THROUGH 3 PM EST. THESE STRONG STORMS MOST LIKELY AFFECT NORTHERN PORTIONS OF ORANGE AND WASHINGTON COUNTIES...ALONG WITH DUBOIS COUNTY DURING THIS PERIOD. THESE LOCATIONS CAN EXPECT WIND GUSTS IN THE 40 TO 50 MPH RANGE... CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA...THEREFORE THESE STORMS COULD BECOME SEVERE. LISTEN TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS AND OTHER STATEMENTS. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:52 PM EST | Severe Thunderstorm Warning | LMK | Hardin, Meade | 38 min |
| Aug 20, 5:17 PM EST | Severe Thunderstorm Warning | LMK | Warren | 28 min |
| Aug 20, 2:35 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Orange | 40 min |
| Aug 20, 2:37 PM EST | Severe Thunderstorm Warning | LMK | Perry | 38 min |
| Aug 20, 3:15 PM EST | Severe Thunderstorm Warning | LMK | Perry | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.